Genericity and Hölder Stability in Semi-Algebraic Variational Inequalities

  • Jae Hyoung Lee
  • Gue Myung Lee
  • Tiến-Sơn Phạm
Article
  • 12 Downloads

Abstract

The aim of this paper is twofold. We first present generic properties of semi-algebraic variational inequalities: “typical” semi-algebraic variational inequalities have finitely many solutions, around each of which they admit a unique “active manifold” and such solutions are nondegenerate. Second, based on these results, we offer Hölder stability, upper semi-continuity, and lower semi-continuity properties of the solution map of parameterized variational inequalities.

Keywords

Genericity Hölder stability Semi-algebraic variational inequality 

Mathematics Subject Classification

90C26 90C31 14P10 49K40 

Notes

Acknowledgements

The authors would like to thank the referees for careful reading and constructive comments. A part of this work was done while the third author was visiting Department of Applied Mathematics, Pukyong National University, Busan, Korea, in September 2016. He would like to thank the department for the hospitality and support during his stay. The second author was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIT) (NRF-2017R1E1A1A03069931). The third author is supported by Vietnam National Foundation for Science and Technology Development (NAFOSTED) under Grant No. 101.04-2016.05

References

  1. 1.
    Harker, P.T., Pang, J.-S.: Finite-dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms, and applications. Math. Program. 48, 161–220 (1990)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problem, vol. II. Springer, New-York (2003)MATHGoogle Scholar
  3. 3.
    Ban, L., Mordukhovich, B., Song, W.: Lipschitzian stability of parametric variational inequalities over generalized polyhedra in Banach spaces. Nonlinear Anal. 74(2), 441–461 (2011)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Gfrerer, H., Klatte, D.: Lipschitz and Holder stability of optimization problems and generalized equations. Math. Program. 158(1–2), 35–75 (2016)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Henrion, R., Mordukhovich, B., Nam, N.M.: Second-order analysis of polyhedral systems in finite and infinite dimensions with applications to robust stability of variational inequalities. SIAM J. Optim. 20(5), 2199–2227 (2010)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Klatte, D., Kummer, B.: Strong Lipschitz stability of stationary solutions for nonlinear programs and variational inequalities. SIAM J. Optim. 16(1), 96–119 (2005)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Klatte, D., Kummer, B.: Optimization methods and stability of inclusions in Banach spaces. Math. Program. 117(1–2), 305–330 (2009)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Mordukhovich, B., Outrata, J.V.: Coderivative analysis of quasi-variational inequalities with applications to stability and optimization. SIAM J. Optim. 18(2), 389–412 (2007)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Lee, G.M., Tam, N.N., Yen, N.D.: Quadratic Programming and Affine Variational Inequalities: A Qualitative Study. Springer, New York (2005)MATHGoogle Scholar
  10. 10.
    Lee, G.M., Tam, N.N., Yen, N.D.: Continuity of the solution map in parametric affine variational inequalities. Set-Valued Anal. 15, 105–123 (2007)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Robinson, S.M.: Solution continuity in monotone affine variational inequalities. SIAM J. Optim. 18(3), 1046–1060 (2007)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Robinson, S.M.: The compression property for affine variational inequalities. Numer. Funct. Anal. Optim. 35(7–9), 1212–1224 (2014)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Shapiro, A.: Sensitivity analysis of parameterized variational inequalities. Math. Oper. Res. 30(1), 109–126 (2005)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    D-oạt, D.V., Hà, H.V., Phạm, T.S.: Well-posedness in unconstrained polynomial optimization problems. SIAM J. Optim. 26, 1411–1428 (2016)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Lee, G.M., Phạm, T.S.: Stability and genericity for semi-algebraic compact programs. J. Optim. Theory Appl. 169, 473–495 (2016)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Lee, G.M., Phạm, T.S.: Generic properties for semi-algebraic programs. SIAM J. Optim. 27(3), 2061–2084 (2017)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    van den Dries, L., Miller, C.: Geometric categories and o-minimal structures. Duke Math. J. 84, 497–540 (1996)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Benedetti, R., Risler, J.: Real Algebraic and Semi-algebraic Sets. Hermann (1991)Google Scholar
  19. 19.
    Bochnak, J., Coste, M., Roy, M.-F.: Real Algebraic Geometry. Springer, Berlin (1998)CrossRefMATHGoogle Scholar
  20. 20.
    Milnor, J.: Singular Points of Complex Hypersurfaces. Annals of Mathematics Studies. Princeton University Press, New York (1968)Google Scholar
  21. 21.
    Guillemin, V., Pollack, A.: Differential Topology. Reprint of the: Original, p. 2010. AMS Chelsea Publishing, Providence (1974)Google Scholar
  22. 22.
    Coste, M.: An Introduction to Semialgebraic Geometry. RAAG notes. Institut de Recherche Mathématiques de Rennes (2002)Google Scholar
  23. 23.
    Bolte, J., Hochart, A., Pauwels, E.: Qualification conditions in semi-algebraic programming. https://arxiv.org/abs/1705.08219 (2017)
  24. 24.
    Hà, H.V., Phạm, T.S.: Genericity in Polynomial Optimization. World Scientific Publishing, Singapore (2017)CrossRefMATHGoogle Scholar
  25. 25.
    Spingarn, J.E., Rockafellar, R.T.: The generic nature of optimality conditions in nonlinear programming. Math. Oper. Res. 4, 425–430 (1979)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Bolte, J., Daniilidis, A., Lewis, A.S.: Generic optimality conditions for semialgebraic convex programs. Math. Oper. Res. 36(1), 55–70 (2011)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Drusvyatskiy, D., Ioffe, A.D., Lewis, A.S.: Generic minimizing behavior in semi-algebraic optimization. SIAM J. Optim. 26(1), 513–534 (2016)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Ekeland, I.: Nonconvex Minimization Problems. Bull. Amer. Math. Soc. 1, 443–474 (1979)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Aubin, J.-P., Frankowska, H.: Set-valued Analysis. Birkhäuser, Berlin (1990)MATHGoogle Scholar
  30. 30.
    Bonnans, J., Shapiro, A.: Perturbation Analysis of Optimization Problems. Springer Series in Operations Research. Springer, Berlin (2000)CrossRefMATHGoogle Scholar
  31. 31.
    Li, G., Mordukhovich, B.S., Phạm, T.S.: New fractional error bounds for polynomial systems with applications to Höderian stability in optimization and spectral theory of tensors. Math. Program. 153(2), 333–362 (2015)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Li, G., Mordukhovich, B.S., Nghia, T.T.A., Phạm, T.S.: Error bounds for parametric polynomial systems with applications to higher-order stability analysis and convergence rates. Math. Program. (2016).  https://doi.org/10.1007/s10107-016-1014-6 Google Scholar
  33. 33.
    Robinson, S.M.: Generalized equations and their solutions, I: Basic theory. Math. Program. Stud. 10, 128–141 (1979)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Hartman, P., Stampacchia, G.: On some nonlinear elliptic differential functional equations. Acta Math. 115, 153–188 (1966)CrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • Jae Hyoung Lee
    • 1
  • Gue Myung Lee
    • 1
  • Tiến-Sơn Phạm
    • 2
  1. 1.Department of Applied MathematicsPukyong National UniversityBusanRepublic of Korea
  2. 2.Department of MathematicsUniversity of DalatDalatVietnam

Personalised recommendations